Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 7, NWS Lubbock, TX

April 1, 201013 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 1, 2010, 6:06 AM CDT for 13 counties in Texas. It took effect at Apr 1, 2010, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2010, 6:06 AM CDT (11:06 UTC)
In effect from
Apr 1, 2010, 12:00 PM CDT
Expired
Apr 1, 2010, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6046 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WWUS74 KLUB 011106
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
606 AM CDT THU APR 1 2010

...GUSTY WINDS WILL DEVELOP ACROSS THE CAPROCK TODAY...

.IN ADVANCE OF A STORM SYSTEM TO THE WEST...SOUTHWESTERLY WINDS WILL
INCREASE TODAY...BECOMING SUSTAINED AROUND 25 TO 35 MPH WITH
GUSTS UP TO 55 MPH THIS AFTERNOON. THE STRONGEST WINDS WILL BE
LOCATED ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND NORTHWEST
SOUTH PLAINS. THESE WINDS WILL LIKELY CREATE AREAS OF BLOWING
DUST...WHICH MAY RESULT IN POOR VISIBILITIES...ESPECIALLY NEAR
OPEN FIELDS. THE WIND SPEED WILL ONLY GRADUALLY DECREASE AFTER SUNSET.

TXZ021>024-027>030-033>035-039-040-020000-
/O.NEW.KLUB.WI.Y.0007.100401T1700Z-100402T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD
606 AM CDT THU APR 1 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* TIMING: THE GUSTY WINDS WILL DEVELOP ACROSS MOST OF THE CAPROCK
  AROUND MIDDAY AND CONTINUE THROUGH MID-EVENING.

* WINDS: SOUTHWEST WINDS TO 25 TO 35 MPH WITH OCCASIONAL HIGHER
  GUSTS AS HIGH AS 55 MPH CAN BE EXPECTED. WIND SPEEDS WILL BE
  SOMEWHAT HIGHER ACROSS THE HIGHER ELEVATIONS OF THE FAR
  SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS.

* IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG CROSSWINDS ON
  NORTH TO SOUTH ORIENTED ROADWAYS. AREA OF BLOWING DUST WILL
  DEVELOP AND MAY CAUSE LOCALLY HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
784 
WWUS74 KLUB 012356
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
656 PM CDT THU APR 1 2010

TXZ021>024-027>030-033>035-039-040-020200-
/O.CON.KLUB.WI.Y.0007.000000T0000Z-100402T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD
656 PM CDT THU APR 1 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING: STRONG WINDS WILL PERSIST ACROSS MOST OF THE CAPROCK
  BEFORE DIMINISHING BY MID EVENING.

* WINDS: EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL
  GUSTS AS HIGH AS 50 MPH.

* IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG CROSSWINDS ON
  NORTH TO SOUTH ORIENTED ROADWAYS. PATCHY BLOWING DUST WILL
  ACCOMPANY THE STRONGEST WINDS CREATING LOCALLY HAZARDOUS DRIVING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$
692 
WWUS74 KLUB 020133
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT THU APR 1 2010

TXZ021>024-027>030-033>035-039-040-020245-
/O.EXP.KLUB.WI.Y.0007.000000T0000Z-100402T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD
832 PM CDT THU APR 1 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM CDT THIS
EVENING.

STRONG SOUTHERLY WINDS FROM EARLIER TODAY HAVE SINCE DIMINISHED AND 
WILL REMAIN BELOW ADVISORY LEVELS THROUGH THE OVERNIGHT. A COLD FRONT 
WILL CONTINUE TO TRACK EAST ACROSS THE REGION LATE THIS EVENING 
AHEAD OF GUSTY NORTHWEST WINDS. WINDS IMMEDIATELY BEHIND THE
FRONT MAY GUST AS HIGH AS 40 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 1, 4:11 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 1, 4:11 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
411 AM CDT THU APR 1 2010

.SHORT TERM...
THE APPROACH OF SHARP SHORTWAVE FROM THE WEST WILL LEAD TO A VARIETY
OF WEATHER TODAY/TONIGHT...FROM A HIGH FIRE DANGER AND STRONG WINDS
ON THE CAPROCK TO A CHANCE OF THUNDERSTORMS IN THE EAST TONIGHT.

EARLY THIS MORNING...50 KT SRLJ LLJ WAS RETURNING LOW-LVL MOISTURE
BACK TO WEST TEXAS. AS OF 3 PM...WTXM OBS SHOWED 50F DEWPOINTS
MOVING INTO OUR SRN ZONES. ALL INDICATIONS ARE THAT THIS MOISTURE IS
SHALLOW...ESPECIALLY ON THE CAPROCK...AND WILL BE READILY SCOURED
ONCE DEEP MIXING OCCURS THIS MORNING. THE LATEST NAM STALLS THE
DRYLINE IN THE EASTERN ROLLING PLAINS THIS AFTERNOON AS PRESSURE
FALLS TO THE WEST RESULT IN A BACKED WIND FIELD OFF THE CAPROCK.
PACIFIC-TYPE FRONT WILL MOVE ACROSS THE AREA AND MERGE WITH THE
DRYLINE AFTER MIDNIGHT.

MEANWHILE...UP ON THE CAP...IT IS EXPECTED TO BECOME WINDY AS DEEP
DRY ADIABATIC BL ALLOWS MIXING TO TAP INTO FAST 40+ KT FLOW ABOVE
700MB. ADDED BLOWING DUST MENTION ACROSS MUCH OF THE CAPROCK. THE
TRACK OF THE MID-LVL WIND MAX FAVORS THE HIGHEST WIND SPEEDS ACROSS
THE FAR SW PANHANDLE AND NRN AND WRN SPLNS WHERE IT LOOKS LIKELY
THAT WIND SPEEDS WILL REACH ADVISORY CONDITIONS...WITH FCST SPEEDS
MORE BORDERLINE FROM THE CENTRAL SPLNS ON SOUTH AND EAST. WILL ISSUE
A WIND ADVISORY FOR MOST OF THE CAPROCK. TEMPERATURES ARE EXPECTED
TO DROP OFF SOMEWHAT DUE TO THE APPROACH OF TROUGH AND CONSIDERABLE
CLOUD COVER BUT STILL REMAIN WELL ABOVE AVERAGE FOR MOST LOCATIONS.

THIS EVENING...HEIGHT FALLS AND DPVA WITH THE INCOMING TROUGH WILL
RESULT IN INCREASING LARGE-SCALE ASCENT ACROSS THE FA. THIS SHOULD
COINCIDE WITH ENHANCED LOW-LVL CONVERGENCE/WAA ALONG AND JUST EAST
OF THE DRYLINE/FRONT. THIS FORCING MAY BE SUFFICIENT FOR TSTM
INITIATION. GUIDANCE HINTS THAT THIS DEVELOPMENT MAY OCCUR FIRST IN
NW OKLA...THEN EXPAND SSWD THROUGH THE ROLLING PLAINS DURING THE
EARLY MORNING HRS FRIDAY.

&&

.LONG TERM...
BY THE START OF THE LONG TERM FORECAST ON FRIDAY MORNING THE PACIFIC
FRONT/DRY LINE WILL BE NEARLY THROUGH THE AREA. CONVECTION COULD
LINGER UNTIL LATE FRIDAY MORNING OFF THE CAPROCK. UPPER LEVEL LIFT
WILL BE PRESENT OVER THE AREA ALL DAY ON FRIDAY. WITH DEW POINTS
STILL HIGH EAST OF THE DRY LINE...SURFACE INSTABILITY OF 1000-1500
J/KG ARE STILL PRESENT OFF THE CAPROCK. BY FRIDAY EVENING...WINDS
WILL SHIFT TO THE NORTHWEST ALONG WITH A SLIGHT INCREASE IN SURFACE
DEW POINTS LEADING TO WEAK SURFACE INSTABILITY ON THE ORDER OF
100-200 J/KG. IN ADDITION...FRONTOGENETICAL FORCING ON THE REAR SIDE
OF THE UPPER LEVEL TROUGH WILL KEEP POPS GOING THROUGH FRIDAY
EVENING AND EARLY MORNING HOURS ON SATURDAY.

UPPER LEVEL RIDGING WILL THEN DOMINATE THROUGH THE WEEKEND WITH
TEMPERATURES WARMING THROUGH EARLY NEXT WEEK. A STRONG DRYLINE WILL
COME BACK INTO THE AREA EARLY ON MONDAY. MODELS THEN GREATLY DIVERGE
IN THEIR SOLUTIONS BY THE MIDDLE OF NEXT WEEK. THE LATEST GFS MODEL
RUN BRINGS A SYSTEM ACROSS THE CENTRAL PART OF THE COUNTRY MONDAY
THROUGH TUESDAY. THIS WOULD ALSO DRIVE A COLD FRONT THROUGH THE AREA
ON TUESDAY. HOWEVER...THE ECM KEEPS THIS SYSTEM MUCH FURTHER WEST
AND DROPS MORE UPPER LEVEL ENERGY SOUTH ACROSS WEST TEXAS WEDNESDAY
INTO THURSDAY. IN ADDITION...GFS ENSEMBLE MEMBERS FAVOR THE
OPERATIONAL RUN OF THE GFS WHILE CANADIAN ENSEMBLE RUNS FAVOR THE
ECM. HAVE CHOSEN THE GFS AT THE MOMENT GIVEN THE CONSISTENCY IN ITS
MODEL RUNS. OF MORE CERTAINTY IS BREEZY TO WINDY CONDITIONS DURING
THE AFTERNOON HOURS FOR MUCH OF THE WEEK AHEAD.  JDV

&&

.FIRE WEATHER...
DESPITE THE RETURN OF SHALLOW LOW-LVL MOISTURE ACROSS MUCH OF THE
CWFA TONIGHT...THERE IS A HIGH CONFIDENCE THAT CRITICAL FIRE WX
CONDITIONS WILL DEVELOP ACROSS MOST OF THE CFWA THU AFTERNOON. DEEP
MIXING OF FAST AND DRY SOUTHWESTERLY FLOW SHOULD RAPIDLY DRY OUT ALL
BUT THE EASTERN-MOST COUNTIES AND ALTHOUGH TEMPS WILL COOL SOMEWHAT
FROM THE RECORD-SETTING WARMTH OF THE PAST TWO DAYS...WIND SPEEDS
WILL BE HIGHER AND OUR FINE FUELS CONTINUE TO DRY OUT. THE DRYLINE
IS EXPECTED TO STALL ACROSS THE EASTERN ROLLING PLAINS THIS
AFTERNOON AND MOISTURE LEVELS SHOULD REMAIN ABOVE RED FLAG CRITERIA IN
THAT AREA.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON FRIDAY
DESPITE THE COOLER TEMPERATURES BEHIND A COLD FRONT. WINDS WILL
INCREASE DURING THE AFTERNOON HOURS ESPECIALLY ACROSS SOUTHERN
ZONES. THIS COUPLED WITH DRY AIR FILTERING IN BEHIND A DRYLINE ON
FRIDAY AFTERNOON WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        78  42  54  29  69 /   0  10  20  10   0
TULIA         83  47  56  33  70 /   0  10  20  20   0
PLAINVIEW     84  48  57  33  71 /   0  10  20  10   0
LEVELLAND     85  46  60  33  73 /   0  10  10  10   0
LUBBOCK       86  49  63  35  72 /   0  10  20  10   0
DENVER CITY   86  45  63  32  73 /   0  10  10  10   0
BROWNFIELD    87  48  64  33  74 /   0  10  10  10   0
CHILDRESS     87  55  65  38  75 /   0  30  20  20  10
SPUR          88  53  67  37  74 /  10  20  20  10   0
ASPERMONT     86  58  69  39  76 /  10  30  20  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>025-027>031-033>037-039>043.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: TXZ033-034-039>043.

WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>024-027>030-033>035-039-040.

&&

33/01
Hazardous weather outlook, Apr 1, 5:18 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
518 AM CDT THU APR 1 2010

TXZ021>044-021030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
518 AM CDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

AFTER MIDNIGHT...THUNDERSTORM DEVELOPMENT WILL BE
POSSIBLE ALONG A DRYLINE LOCATED FROM THE FAR SOUTHEAST TEXAS
PANHANDLE THROUGH THE SOUTHERN ROLLING PLAINS. HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS FROM ANY THUNDERSTORMS THAT
DEVELOP.

NON PRECIPITATION

LATE THIS MORNING TO EARLY EVENING...GUSTY WINDS
OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH ARE EXPECTED ACROSS MUCH
OF THE CAPROCK. AREAS OF BLOWING DUST MAY CAUSE LOCALLY HAZARDOUS
DRIVING CONDITIONS. A WIND ADVISORY IS IN EFFECT FOR THIS AREA
FROM 12 PM TO 8 PM.

FIRE WEATHER

FIRE WEATHER CONDITIONS WILL BECOME CRITICAL TODAY AS
GUSTY SOUTHWEST WINDS COMBINE WITH VERY DRY AIR...ABOVE NORMAL
TEMPERATURES...AND A VERY HIGH TO EXTREME FIRE DANGER. A RED FLAG
WARNING IS IN EFFECT FOR THE OUTLOOK AREA EXCEPT FOR THE EASTERN
ROLLING PLAINS FROM 12 PM TO 8 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP AGAIN ON FRIDAY
AFTERNOON ACROSS THE SOUTHERN SOUTH PLAINS. A FIRE WEATHER WATCH
IS IN EFFECT FOR THIS AREA.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 5:53 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more23 hr
Apr 1, 5:53 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 14 more15 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.